Inchworm Monte Carlo Method for Open Quantum Systems

Journal Article (Journal Article)

We investigate in this work a recently proposed diagrammatic quantum Monte Carlo method—the inchworm Monte Carlo method—for open quantum systems. We establish its validity rigorously based on resummation of Dyson series. Moreover, we introduce an integro-differential equation formulation for open quantum systems, which illuminates the mathematical structure of the inchworm algorithm. This new formulation leads to an improvement of the inchworm algorithm by introducing classical deterministic time-integration schemes. The numerical method is validated by applications to the spin-boson model. © 2020 Wiley Periodicals, Inc.

Full Text

Duke Authors

Cited Authors

  • Cai, Z; Lu, J; Yang, S

Published Date

  • November 1, 2020

Published In

Volume / Issue

  • 73 / 11

Start / End Page

  • 2430 - 2472

Electronic International Standard Serial Number (EISSN)

  • 1097-0312

International Standard Serial Number (ISSN)

  • 0010-3640

Digital Object Identifier (DOI)

  • 10.1002/cpa.21888

Citation Source

  • Scopus